MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190200
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240); Neuralgia (4413)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2017) is considered to be a best estimate.This emdr represents the bard/davol phasix mesh (device #3).Additional supplemental emdr was submitted to represent the bard/davol ventralex st (device #2) and an additional emdr was submitted to represent bard/davol composix kugel (device #1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per additional information provided: on (b)(6) 2012 ¿ patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of composix kugel mesh (device 1).Per operative notes, ¿the hernia sac was dissected out.A small piece of composix kugel mesh (device 1) was placed against the posterior surface of the anterior abdominal wall and sutured.¿ on (b)(6) 2015 ¿ patient had abdominal cellulitis with possible mrsa thereby underwent resection of chronically infected abdominal wall intraperitoneal mesh (device 1) and primary closure of fascial defect.The composix kugel mesh (device 1) was removed.¿ (note: there is no op notes provided for this procedure in medical records).On (b)(6) 2016 ¿ patient was diagnosed with right upper quadrant pain and recurrent ventral abdominal wall hernia thereby underwent laparoscopic repair with implant of ventralex st mesh (device 2).Per operative notes, ¿the hernia sac was excised.Scarring was noted.A ventralex st mesh (device 2) was placed into the peritoneal cavity and secured to the fascia using sutures.¿ on (b)(6) 2016 ¿ patient was diagnosed with symptomatic right indirect inguinal hernia and small direct inguinal hernia thereby underwent open repair with implant of synthetic mesh.On (b)(6) 2018 ¿ patient was diagnosed with incarcerated recurrent right inguinal hernia, meshoma thereby underwent open repair with removal of synthetic mesh and an implant of phasix flat mesh (device 3).Per operative notes, ¿scarring was noted.The synthetic mesh was removed.The ilioinguinal nerve, iliohypogastric nerve and genitofemoral nerves were dissected out and ligated.The laxity of the inguinal floor was repaired using phasix flat mesh (device 3) and sutured.¿ on (b)(6) 2018 ¿ patient had chronic pain, inflammation, cellulitis and was diagnosed with recurrent incisional incarcerated hernia, meshoma thereby underwent laparoscopic repair with removal of ventralex st mesh (device 2) and implant of phasix mesh (device 4).Per operative notes, ¿adhesions were taken down.The ventralex st mesh (device 2) was removed.A phasix mesh (device 4) was placed intraabdominally using sutures.On (b)(6) 2019 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair.Per operative notes, ¿the hernia sac was dissected.The scarring from previous mesh (device 3) was noted.On (b)(6) 2019 ¿ patient was diagnosed with right ilioinguinal nerve neuralgia thereby underwent open repair with removal of phasix flat mesh (device 3).Per operative notes, ¿the floor of the inguinal canal was completely scarred with mesh.A large trunk of the mesh (device 3) was removed.¿.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23345571
Report Number1213643-2025-01001
Device Sequence Number7808512
Product Code OOD
UDI-Device Identifier00801741077678
UDI-Public(01)00801741077678(17)191228(10)HUBZ0801
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2019
Device Catalogue Number1190200
Device Lot NumberHUBZ0801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight99 KG